MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B1140-040
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562); Component Missing (2306); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the subclavian artery.The 14.0x40mm armada 35 balloon dilatation catheter (bdc) was prepared outside (air aspiration) outside the anatomy prior to use.The balloon was used for post-dilatation and had resistance with the anatomy during advancement.The balloon was inflated once at nominal pressure but ruptured.The bdc was removed without resistance, however, the balloon tore in half and separated when it was to the level of the sheath.There was no force applied.It was believed that there were no markers seen on the balloon to begin with and there were no markers on fluoroscopy floating in the anatomy.The tip of the guide wire was located instead and gained access in the left femoral vein through the iliac and up the aorta with a snared wire from below and through the femoral sheath, pushed the non-abbott catheter through the arm over the wire.The physician was able to remove one half of the balloon through the arm access site, and removed the tip of the balloon that was detached from the catheter through the femoral vein.Nothing remains in the anatomy.The patient received more radiation, more contrast, and had to have another access site.It took roughly 2 hours to retrieve the balloon also causing the need for more medication.There was no adverse patient sequelae.There was a significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported difficulty advancing the device, unexpected medical intervention and delay to treatment/therapy appear to be related to operational context.The investigation was unable to determine a conclusive cause for the reported balloon rupture, separation, and missing component.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the subclavian artery.The 14.0x40mm armada 35 balloon dilatation catheter (bdc) was prepared outside (air aspiration) outside the anatomy prior to use.The balloon was used for post-dilatation and had resistance with the anatomy during advancement.The balloon was inflated once at nominal pressure but ruptured.The bdc was removed without resistance, however, the balloon tore in half and separated when it was to the level of the sheath.There was no force applied.It was believed that there were no markers seen on the balloon to begin with and there were no markers on fluoroscopy floating in the anatomy.The tip of the guide wire was located instead and gained access in the left femoral vein through the iliac and up the aorta with a snared wire from below and through the femoral sheath, pushed the non-abbott catheter through the arm over the wire.The physician was able to remove one half of the balloon through the arm access site, and removed the tip of the balloon that was detached from the catheter through the femoral vein.Nothing remains in the anatomy.The patient received more radiation, more contrast, and had to have another access site.It took roughly 2 hours to retrieve the balloon also causing the need for more medication.There was no adverse patient sequelae.There was a significant delay in the procedure.Subsequent to the initially filed report, the following information was provided: it was noticed that there were no markers seen on the balloon at the end of the procedure.The physician was able to position the balloon using contrast and locate the stent for post-dilatation.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17765242
Report Number2024168-2023-10160
Device Sequence Number6617844
Product Code LIT
UDI-Device Identifier08717648155024
UDI-Public08717648155024
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberB1140-040
Device Lot Number30417G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDE CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown